I still have tachycardia even with treatment. What does this mean? They never really found out the cause of my addisons other than I was given some steroids when I had mono. What is going on? I have had an EKG and it is just normal sinus tachycardia. But I do feel out of breath just walking up the stairs. I did just start treatment a couple months ago.
Are you also taking florinef with your steroids? Do you also supplement yourself with enough salt? Remember that Addison's (AI) is at its very essence a salt-wasting syndrome where you need to have enough salt to keep you healthy as a crisis is caused by not enough sodium in the body and a rise in potassium due to that drop in potassium. Some will drop in both.
I would make sure that you get enough salt and the florinef keeps the salt in you. The salt will bring your heart rate down. Find salt tabs so that your diet will not be effected. Also, during the summer, keep them with you as you sweat, you may need more salt.
Hey Olivia- I would agree with them... If you've only been on meds for a couple of months you are still probably going through the process of regulating and dosing the amount of replacement steroids. Also you should give your body some time to recover- mine took at least three months. I had Tachycardia too and mine is almost completely gone except during "episodes" so keep the hope!! I am new to this too so if you'd like to talk.... :))
Is your adrenal suppression permanent from steroid use?
I'm having trouble tapering off steroids due to adrenal suppression and wondering if its permanent. My main issue is tachycardia with standing or stress. I am just on hydrocortisone as everyone assumes its secondary but I wonder if I need florinef.
One usually knows if they need florinef by testing sodium and potassium, or renin and aldosterone. Do you crave salt, have a lot of crisis issues? Then florinef would be a good idea... Do you have low blood pressure?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.